MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558480
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) with stone extraction procedure performed on (b)(6) 2021.During the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon could not be inflated.Reportedly, the balloon was removed from the patient and checked and there was a pinhole.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) wth stone extraction procedure performed on (b)(6) 2021.During the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon could not be inflated.Reportedly, the balloon was removed from the patient and checked and there was a pinhole.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a041001 captures the reportable event of balloon pinhole.Block h10: investigation result a visual examination of the returned complaint device found that the balloon and the catheter of the device did not have any damages.The balloon was returned covered with the protective sleeve.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to two pinholes in the distal and medium section on the body of the balloon.Media analysis of the photo submitted by the customer confirmed the pinholes in the distal and medium section of the balloon.The presence of a pinhole confirms the reported event.It is possible that the technique used by the physician and/or the interaction with the scope when the physician advanced the balloon could have caused that the balloon was damage during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12323727
Report Number3005099803-2021-04095
Device Sequence Number4713275
Product Code KNQ
UDI-Device Identifier08714729339410
UDI-Public08714729339410
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model NumberM00558480
Device Catalogue Number5848
Device Lot Number0026406466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight58